Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 28, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 20, 2004, 7:46 PM CST for Shackelford County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2004, 7:46 PM CST (01:46 UTC)
- Expired
- Mar 20, 2004, 8:30 PM CST
- In force
- 44 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Shackelford County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2125 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 20, 2:55 PM CST, 4 hours 51 minutes earlier.
Area forecast discussion, Mar 20, 2:55 PM CST, 4 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 255 PM CST SAT MAR 20 2004 .SHORT TERM... COLD FRONT CONTINUES TO MAKE PROGRESS THROUGH THE RED RIVER VALLEY THIS AFTERNOON...EXTENDING FROM KLBB TO KSPS AT 20Z. DESPITE DECENT INSTABILITY AHEAD OF FRONT...CAP STILL HOLDING STRONG SO FAR. HOWEVER...ALL MODELS SHOW A SLIGHTLY WEAKER CAP ACROSS WEST CENTRAL AND NORTH CENTRAL TEXAS...WITH SATELLITE SOUNDINGS SEEMING TO BACK THIS UP. AS THE FRONT GETS INTO THE BIG COUNTRY...EXPECT THE CAP TO HAVE WEAKENED ENOUGH TO SEE CONVECTION START TO DEVELOP... MAINLY ALONG AND JUST NORTH OF THE FRONT. GIVEN WEAK SHEAR AND WEAKENING INSTABILITY AS WE GET PAST SUNSET...DO NOT EXPECT WIDESPREAD SEVERE. HOWEVER...A BRIEF HAILER WILL BE POSSIBLE... ESPECIALLY EARLY ON ACROSS THE BIG COUNTRY. ONCE CONVECTION DEVELOPS...MODELS ALL SIMILAR IN DROPPING AN AREA OF SHOWERS AND STORMS THROUGH THE REST OF WEST CENTRAL TEXAS TONIGHT AND EARLY SUNDAY. ALREADY HAVE LIKELY POPS...WHICH MATCH UP WELL WITH GUIDANCE...SO WILL LEAVE ALONE FOR NOW. && .LONG TERM... LOTS OF CLOUDS EXPECTED THROUGH THE MIDDLE OF THE WEEK...WHICH WILL HELP KEEP TEMPERATURES A LITTLE COOLER. MODELS CONTINUE TO SHOW THAT A WEAK SHORTWAVE SEEN ACROSS MEXICO THIS AFTERNOON WILL GET TRAPPED UNDER THE DEVELOPING RIDGE AND EVENTUALLY MOVES ACROSS WEST CENTRAL TEXAS ON TUESDAY. HAVE PULLED THE POPS FOR ALL BUT THE SOUTHWEST AREAS FOR MONDAY. BY THE END OF THE WEEK...GFS INDICATING THAT A DECENT DRYLINE COULD TRY TO ESTABLISH ITSELF. WILL HOLD OFF ON ADDING POPS THIS FAR OUT AND WILL CONTINUE TO MONITOR. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 50 57 45 64 / 60 20 10 10 SAN ANGELO 52 58 47 65 / 60 40 20 10 JUNCTION 55 60 47 67 / 60 60 20 20 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 09/07
Hazardous weather outlook, Mar 20, 2:30 PM CST, 5 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CST SAT MAR 20 2004 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-212030- BROWN TX-CALLAHAN TX-COKE TX-COLEMAN TX-CONCHO TX-CROCKETT TX- FISHER TX-HASKELL TX-IRION TX-JONES TX-KIMBLE TX-MASON TX- MCCULLOCH TX-MENARD TX-NOLAN TX-RUNNELS TX-SAN SABA TX-SCHLEICHER TX- SHACKELFORD TX-STERLING TX-SUTTON TX-TAYLOR TX-THROCKMORTON TX- TOM GREEN TX- 230 PM CST SAT MAR 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE BIG COUNTRY LATE THIS AFTERNOON THROUGH THIS EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE BIG COUNTRY LATE THIS AFTERNOON AS A COLD FRONT MOVES SOUTHWARD THROUGH WEST CENTRAL TEXAS. WITH THE ATMOSPHERE MODERATELY UNSTABLE...SOME OF THESE STORMS WILL BECOME SEVERE...WITH THE MAIN THREAT BEING LARGE HAIL. THE STORMS WILL CONTINUE SOUTH INTO THE CONCHO VALLEY...HEARTLAND...NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY LATER TONIGHT...BUT WITH THE LOSS OF DAYTIME HEATING...AND WEAK WINDS IN THE UPPER LEVELS OF THE ATMOSPHERE...THE STORMS ARE EXPECTED TO WEAKEN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS MAY LINGER ACROSS THE CONCHO VALLEY...HEARTLAND... NORTHERN EDWARDS PLATEAU AND NORTHWEST HILL COUNTRY EARLY SUNDAY MORNING...BUT THE STORMS SHOULD REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PORTIONS OF THE BIG COUNTRY TONIGHT.
In the hours before
Local storm report, Mar 20, 5:35 PM CST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
535 PM CST SAT MAR 20 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL ROSCOE 32.45N 100.54W
03/20/2004 0.88 INCH NOLAN TX CO-OP OBSERVER
0525 PM HAIL 1 N ROSCOE 32.46N 100.54W
03/20/2004 1.75 INCH NOLAN TX LAW ENFORCEMENT
&&
BRAZZELLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 20, 6:06 PM CST | Severe Thunderstorm Warning | SJT | Jones | 54 min |
| Mar 20, 6:14 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 31 min |
| Mar 20, 6:45 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 45 min |
| Mar 20, 6:53 PM CST | Severe Thunderstorm Warning | SJT | Shackelford | 52 min |
| Mar 20, 6:59 PM CST | Severe Thunderstorm Warning | SJT | Jones | 46 min |
| Mar 20, 7:27 PM CST | Severe Thunderstorm Warning | SJT | Fisher | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.